MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 12/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported after an intraocular lens (iol) implant procedure on (b)(6) 2017, during long term follow up on (b)(6) 2025, diffuse opacification of the intraocular lens was identified, observed under slit-lamp examination, compromising the visual axis and reducing visual acuity.The opacification appeared diffuse and complete, consistent with a material alteration, not related to posterior capsular opacification, inflammatory deposits, or other secondary causes.As clinical consequences, there was a reduction in visual acuity for the patient.After a complete clinical evaluation, no other ocular changes were identified that could explain the condition presented.The recommendation was explant of the intraocular lens and replacement with a new one as a therapeutic measure.To date, the patient remained under regular ophthalmologic follow-up, properly informed about the progression of the condition and the available therapeutic options.Additional information was requested.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23976619
Report Number9612169-2026-00034
Device Sequence Number4786585
Product Code HQL
UDI-Device Identifier00380652555838
UDI-Public(01)00380652555838(17)210331(11)160413(10)21157791
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.215
Device Lot Number21157791
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/15/2025
Initial Report FDA Received Date01/06/2026
Date Device Manufactured04/13/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown